Side Effect Hell, the ‘I never noticed that until I came off it’ version

I’ve been off olanzapine (Zyprexa, to US audiences) for about two months now, and Ive noticed something interesting and different. I’m no longer constantly cold. I used to feel the cold badly, and would be seen wearing jeans and a jersey right into summer and layers and layers of jerseys and coats in the winter. Even well wrapped up on a midwinter day, I would be shivering.

In the last two weeks or so, I’ve notices that the weather is getting cooler, but my body is coping better. I’m not shivering when I have to emerge in the mornings, and I can cope with single-digit temperatures like a normal temperate climate dweller, not a tropical girl.

I don’t know why this has changed, and I can only link it to the olanzapine. It seems like such a bizarre side effect to have, but then, this is a medication that messes with your brain in some serious ways. messing with the way you perceive hot and cold is not in any way beyond the bounds of the likely with drugs like this.

It’s nice to be feeling more normal in another little way. Medication has changed so many things about me and my life, and while some of them are good, important, or even essential, there are small things that I’d rather like to reclaim. Surviving on less than ten hours’ sleep minimum would be nice (any less and naps become non-negotiable). Not shaking all the time would be downright awesome.

These things would be nice, but being sane and safe and able to function is even nicer. Having it all would be super, but I know that’s not going to be my reality any time soon. For now I’ll take the small victories.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s